Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Diagnosed with Sjogrens and Rheumatoid Arthritis. Lost sense of taste and smell. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 1999
Answered : 494 Questions
Hi my name is XXXXXXX I am a 58yr old Irish man I was diagnosed with Sjogrens in 2000 and rheumatoid arthritis in 2006. I lost my sense of taste very early and have recently lost my sense of smell and Im finding life very difficult and depressing! is there any help to alleviate this symptom?
Posted Thu, 19 Sep 2013 in Lupus
Answered by Dr. Divya Agarwal 5 hours later
Brief Answer:
Biologics like Rituximab.

Detailed Answer:
The treatment of sjogrens involves local measures to improve the dryness or certain medicines like pilocarpine and cevemiline.
Apart from that nothing as yet is approved for the treatment of sjogrens.
However certain new drugs called biologics are being used for these disease.
The one most widely used is called rituximab.
This medicine is given as an infusion and may have to be repeated if there is improvement in symptoms.
This medication may be used, you will have to discuss it with your local rheumatologist for the same.

I hope this helped. Let me know if I can assist you further.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor